Alert archive / Michigan / Storm Warnings in 2009

Storm Warning 1, NWS Grand Rapids, MI

September 27, 2009

NWS Grand Rapids, MI issued this storm warning at Sep 27, 2009, 3:05 PM EDT. It took effect at Sep 27, 2009, 10:03 PM EDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 27, 2009, 3:05 PM EDT (19:05 UTC)
In effect from
Sep 27, 2009, 10:03 PM EDT
Expired
Sep 28, 2009, 9:59 PM EDT
In force
24 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

857 
WHUS73 KGRR 271905
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
305 PM EDT SUN SEP 27 2009

LMZ844>849-280315-
/O.EXT.KGRR.SC.Y.0043.000000T0000Z-090928T0300Z/
/O.UPG.KGRR.GL.W.0010.090927T2000Z-090929T1200Z/
/O.NEW.KGRR.SR.W.0001.090928T0300Z-090929T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
305 PM EDT SUN SEP 27 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT
TUESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM
EDT THIS EVENING. THE GALE WARNING IS NO LONGER IN EFFECT. 


STORM FORCE WEST TO NORTHWEST WINDS OF 50 KNOTS ARE EXPECTED TO
DEVELOP TONIGHT AND PERSIST INTO MONDAY NIGHT. VERY HIGH WAVES IN
EXCESS OF 14 FEET ARE LIKELY.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MJS
5 follow-up statements
350 
WHUS73 KGRR 280206
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1006 PM EDT SUN SEP 27 2009

LMZ844>849-281015-
/O.UPG.KGRR.SC.Y.0043.000000T0000Z-090928T0300Z/
/O.EXT.KGRR.SR.W.0001.090928T0203Z-090929T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1006 PM EDT SUN SEP 27 2009

...STORM WARNING NOW IN EFFECT UNTIL 8 AM EDT TUESDAY...

THE STORM WARNING IS NOW IN EFFECT UNTIL 8 AM EDT TUESDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

STORM FORCE WEST TO NORTHWEST WINDS OF 50 KNOTS ARE EXPECTED TO
DEVELOP LATE TONIGHT AND PERSIST INTO MONDAY NIGHT. VERY HIGH
WAVES IN EXCESS OF 14 FEET ARE LIKELY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
93
559 
WHUS73 KGRR 280749
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
349 AM EDT MON SEP 28 2009

LMZ844>849-281600-
/O.CON.KGRR.SR.W.0001.000000T0000Z-090929T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
349 AM EDT MON SEP 28 2009

...STORM WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

STORM FORCE WEST TO NORTHWEST WINDS OF 50 KNOTS ARE EXPECTED TO
DEVELOP THIS MORNING AND PERSIST INTO TONIGHT. VERY HIGH
WAVES IN EXCESS OF 14 FEET ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
738 
WHUS73 KGRR 281348
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
948 AM EDT MON SEP 28 2009

LMZ844>849-282200-
/O.CON.KGRR.SR.W.0001.000000T0000Z-090929T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
948 AM EDT MON SEP 28 2009

...STORM WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

A STORM WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. 

STORM FORCE WEST TO NORTHWEST WINDS OF 50 KNOTS ARE EXPECTED TO
DEVELOP THIS MORNING AND PERSIST INTO TONIGHT. VERY HIGH
WAVES IN EXCESS OF 14 FEET ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

MJS
889 
WHUS73 KGRR 281927
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
327 PM EDT MON SEP 28 2009

LMZ844>849-290330-
/O.CON.KGRR.SR.W.0001.000000T0000Z-090929T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
327 PM EDT MON SEP 28 2009

...STORM WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

A STORM WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. 

STORM FORCE WEST TO NORTHWEST WINDS OF 50 KNOTS ARE EXPECTED TO
TO PERSIST INTO TONIGHT. VERY HIGH WAVES IN EXCESS OF 14 FEET ARE
LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

MJS
730 
WHUS73 KGRR 290159
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
959 PM EDT MON SEP 28 2009

...HAZARDOUS CONDITIONS CONTINUE OUT ON THE LAKE...

.A STRONG AREA OF LOW PRESSURE NOW CENTERED NEAR GEORGIAN BAY IS
SLOWLY BEGINNING TO WEAKEN. THIS SYSTEM WILL CONTINUE TO SLOWLY
WEAKEN THROUGH THE DAY ON TUESDAY WHILE MOVING FARTHER EAST. WINDS
WILL SLOWLY DIMINISH THROUGH THE DAY ON TUESDAY.

LMZ844>849-291000-
/O.CAN.KGRR.SR.W.0001.000000T0000Z-090929T1200Z/
/O.NEW.KGRR.GL.W.0011.090929T0159Z-090930T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
959 PM EDT MON SEP 28 2009

...GALE WARNING IN EFFECT UNTIL 8 PM EDT TUESDAY...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT TUESDAY. THE STORM
WARNING HAS BEEN CANCELLED. 

WINDS HAVE DIMINISHED SLIGHTLY OVER THE WATERS OF LAKE MICHIGAN...
HOWEVER WINDY CONDITIONS AND HAZARDOUS WAVES CONTINUE.

GALES AROUND 45 KNOTS WILL CONTINUE INTO THE OVERNIGHT HOURS TONIGHT
BEFORE SLOWLY DIMINISHING LATE TONIGHT AND DURING THE DAY ON TUESDAY.
WAVES OF 10 TO LOCALLY 18 FEET CAN BE EXPECTED FOR THE NEXT FEW HOURS
BEFORE SLOWLY SUBSIDING THROUGH THE DAY ON TUESDAY. THE HIGHEST
WAVES WILL BE FOUND SOUTH OF HOLLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

NJJ

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this storm warning went out at Sep 27, 2:00 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Sep 27, 2:00 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
200 PM EDT SUN SEP 27 2009

LATEST UPDATE...AVIATION...

.SYNOPSIS...(402 AM EDT SUN SEP 27 2009)
AN INTENSIFYING FALL STORM WILL IMPACT SOUTHWEST LOWER MICHIGAN FROM
THIS AFTERNOON INTO MID WEEK. WE/LL SEE SOME SUNSHINE TODAY...BUT
STRONG TO SEVERE STORMS ALONG AND AHEAD OF A STRONG COLD FRONT WILL
MOVE QUICKLY THROUGH THE REGION THIS EVENING. WINDS WILL INCREASE
DRAMATICALLY BEHIND THE FRONT AS MUCH COLDER AIR POURS IN MONDAY.
WIND GUSTS TO 45 MPH ARE POSSIBLE BY MONDAY AFTERNOON. COMBINED WITH
TEMPERATURES FALLING INTO THE 50S...MONDAY WILL DEFINITELY FEEL LIKE
AUTUMN.

&&

.SHORT TERM...(402 AM EDT SUN SEP 27 2009)
(TODAY THROUGH TUESDAY)

FORECAST CONCERNS DEAL WITH FOG THIS MORNING...THE POTENTIAL FOR
SEVERE STORMS THIS EVENING...AND HIGH WINDS MONDAY.

VSBYS HAVE BEEN BUMPING UP AND DOWN BETWEEN A QUARTER MILE AND 3
MILES FOR THE PAST FEW HOURS. FOG IMAGERY AND SFC OBS INDICATE THAT
LAKE SHORE AREAS ARE LIFTING WITH 10SM AT MUSKEGON AND 9SM AT
HOLLAND. BUFKIT SHOWS HIGHER WINDS ALOFT PROGD TO DEVELOP AS THE
OVERNIGHT PROGRESSES AND A QUICK LOOK AT THE SOUTH HAVEN GLERL OB
INDICATES THAT IS OCCURRING. WE THINK THAT THE FOG WILL CONTINUE TO
IMPROVE FROM WEST TO EAST TOWARD SUNRISE.

THE STRONG COLD FRONT BEING PUSHED SOUTHEAST BY A STRONG UPPER LOW
WILL MOVE INTO THE CWA AFTER 00Z. MODELS HAVE BEEN PRETTY CONSISTENT
WITH THE TIMING OF THE FRONT. INSTABILITY HAS INCREASED A BIT WITH
RECENT MODEL RUNS AND NOW IS AROUND -2C ACROSS THE WRN CWA THIS
EVENING. DYNAMICS ARE STRONG WITH A 50KT LLJ AND A 90KT MID LEVEL
JET. SHEAR VALUES AOA 50KTS ARE PROGD INTO THE CWA AHEAD OF THE
FRONT. ADDITIONALLY...MID LEVEL LAPSE RATES STEEPEN QUICKLY THIS
EVENING APPROACHING 7C/KM. STORMS ARE EXPECTED TO DEVELOP IN
WISCONSIN THIS AFTERNOON AHEAD OF THE FRONT AND QUICKLY SPREAD EAST.
THE STORMS WILL BE VERY QUICK MOVERS AND WIND DAMAGE IS ENTIRELY
POSSIBLE.

RAIN SHOWERS WILL DEVELOP BEHIND THE FRONT WITH HELP FROM THE LAKE
AS H8 TEMPS FALL TO 4C BY 12Z MONDAY. AS THE SFC LOW DEEPENS TO
980MB...SUSTAINED WINDS WILL INCREASE TO 25-35 MPH WITH GUSTS TO 45
MPH FROM THE WEST. GIVEN PRESSURE RISES OF 2-3MB/3HR...I/M NOT
CONFIDENT ENOUGH THAT WINDS WILL MEET WARNING CRITERIA. HIGHEST
PRESSURE RISES ARE ACTUALLY SOUTH OF THE CWA MONDAY AFTERNOON. THIS
LOOKS MORE LIKE A WIND ADVISORY AND WE/LL LIKELY ISSUE LATER TODAY
AFTER ANOTHER MODEL RUN TO FIRM THINGS UP.

MONDAY INTO TUESDAY COULD BE RATHER RAW. GUSTY WINDS AND RAIN
SHOWERS ALONG WITH TEMPS IN THE 50S WILL MAKE IT FEEL LIKE IT
AUTUMN. HIGHEST POPS WILL BE ACROSS THE WRN CWA WHERE LAKE EFFECT
INFLUENCE WILL BE HIGHEST.

&&

.LONG TERM...(402 AM EDT SUN SEP 27 2009)
(TUESDAY NIGHT THROUGH SATURDAY)
MADE VERY LITTLE IN THE WAY OF CHANGES TO THE GOING EXTENDED
FORECAST. PERIOD BEGINS TUESDAY NIGHT WITH THE UPPER TROUGH SLIDING
AWAY TO THE EAST. THERE MAY STILL BE JUST ENOUGH INSTABILITY OFF THE
LAKE TO GENERATE SOME LAKE EFFECT RAIN SHOWERS...BUT THEY SHOULD
COME TO AN END OVERNIGHT. LEFT IN THE CHANCE POPS ON THE COAST FOR
THIS REASON.

PROGRESSIVE PATTERN WILL BRING RIDGING AND DRY WEATHER TO THE REGION
FROM WEDNESDAY MORNING INTO THURSDAY NIGHT. FRIDAY AND SATURDAY
ANOTHER UPPER TROUGH PUSHES TOWARD/INTO THE GREAT LAKES REGION...BUT
TIMING IS NOT CERTAIN. ALSO...MODELS HANDLING PHASING OF THE TWO
UPPER LOWS (THE ONE THAT EXITS TO THE EAST AND THE ONE MOVING OUR
DIRECTION FOR THE PLAINS) DIFFERENT.  AT THIS POINT HAVE RAIN IN THE
FORECAST FRI/SAT. GFS IS SLOWER AND WEAKER WITH THE PLAINS SYSTEM
AND ANY PHASING THAT OCCURS. GIVEN THE MODEL UNCERTAINTIES MADE
LIMITED CHANGES.

&&

.AVIATION...(200 PM EDT SUN SEP 27 2009)
MVFR TO VFR CONDITIONS ARE ANTICIPATED AT ALL TAF SITES THIS
AFTERNOON AND EARLY EVENING WITH SCT-BKN CU AND GRADUALLY INCREASING
SW WIND SPEEDS INTO THE 10 TO 20 KT RANGE. THE COLD FRONT WILL SURGE
THROUGH OUR AREA BETWEEN 02Z AND 07Z TONIGHT BRINGING SOME SHOWERS
AND STORMS. SOME STORMS COULD BE SEVERE WITH DAMAGING WINDS IN THIS
02Z-07Z TIME FRAME.

WIND SPEEDS WILL RAMP UP QUICKLY AFTER FROPA LATE TONIGHT. WE
ANTICIPATE WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 TO 45 MPH
AT ALL TAF SITES MONDAY. PRIMARILY MVFR CONDITIONS ARE ANTICIPATED
AFTER FROPA LATE TONIGHT THROUGH 18Z MON DUE TO A BKN-OVC LOW CLOUD
DECK WITH BASES LOWERING INTO THE 1.5-2.5 KFT AGL RANGE. SHOWERS ARE
ALSO LIKELY AT ALL TAF SITES MONDAY.

&&

.MARINE...(1140 AM EDT SUN SEP 27 2009)
WINDS AND WAVES ON THE INCREASE ACROSS LAKE MI IN THE SOUTHWEST FLOW
OUT AHEAD OF THE ADVANCING COLD FRONT.  WILL MAINTAIN THE CURRENT
SET OF HEADLINES.  COULD UPGRADE TO A STORM WARNING THIS AFTERNOON
DEPENDING ON THE INCOMING MODEL DATA.  MKG BUOY HAS 1 FOOT WAVES AND
THE SOUTHERN LAKE BUOY HAS 2 FOOT WAVES...BUT THEY WILL BE BUILDING
THROUGH THE DAY.

&&

.HYDROLOGY...(402 AM EDT SUN SEP 27 2009)
HYDRO CONCERNS ARE MINIMAL. DESPITE STRONG/SVR STORMS EXPECTED
TONIGHT...THE QUICK MOVING NATURE OF THE STORMS WILL RESULT IN
MINIMAL BASIN AVERAGE RAINFALL.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY THROUGH THIS AFTERNOON FROM ST JOE TO
MANISTEE. GALE WARNING IN EFFECT THIS AFTERNOON THROUGH MONDAY NIGHT
FROM ST JOE TO MANISTEE.

&&

SYNOPSIS:     93
SHORT TERM:   93
LONG TERM:    DUKE
AVIATION:     LAURENS
MARINE:       MJS
HYDROLOGY:    93
Hazardous weather outlook, Sep 27, 11:45 AM EDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1145 AM EDT SUN SEP 27 2009

MIZ037>040-043>046-050>052-056>059-064>067-071>074-281030-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1145 AM EDT SUN SEP 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WISCONSIN AND ILLINOIS
THIS EVENING AND SWEEP THROUGH SOUTHWEST LOWER MICHIGAN BETWEEN
800 PM AND 200 AM IN THE MORNING. THE MAIN THREAT WITH STORMS THIS
EVENING AND TONIGHT WILL BE STRONG AND DAMAGING WINDS IN EXCESS OF
60 MPH AS THE LINE SHIFTS RAPIDLY OFF TO THE EAST AT 40 TO 50 MPH.

IN THE WAKE OF THE COLD FRONT WINDS WILL ABRUPTLY SHIFT TO THE
WEST AND INCREASE TO 20 TO 30 MPH. WIND GUSTS ESPECIALLY TOWARD
LAKE MICHIGAN WILL APPROACH 50 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WINDS WILL CONTINUE ON MONDAY OUT OF THE WEST AT 25 TO 35
MPH. WIND GUSTS ON MONDAY MAY EXCEED 50 MPH...ESPECIALLY TOWARD
LAKE MICHIGAN. WITH LEAVES STILL OUT ON THE TREES...LIMBS AND
BRANCHES ARE LIKELY TO COME DOWN...CAUSING POWER OUTAGES IN SOME
AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AS A POTENTIAL SQUALL
LINE SWEEPS THROUGH THE AREA.

LMZ844>849-281030-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1145 AM EDT SUN SEP 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINDS WILL STEADILY RISE ON LAKE MICHIGAN THIS AFTERNOON OUT OF THE
SOUTHWEST INCREASING TO 35 KNOTS. WAVES OF 3 TO 6 FEET WILL POSE A
HAZARD TO SMALL CRAFT. WINDS AND WAVES WILL INCREASE ONCE AGAIN
TONIGHT AS GALE CONDITIONS DEVELOP. WAVES WILL PUSH TOWARD 10
FEET AFTER MIDNIGHT.

A LINE OF THUNDERSTORMS WITH STRONG WINDS MAY SWEEP ACROSS THE
LAKE BETWEEN 800 PM AND MIDNIGHT. THUNDERSTORMS WIND GUSTS COULD
EXCEED 50 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CONDITIONS ON THE LAKE WILL WORSEN ON MONDAY AS GALE FORCE WINDS
INCREASE TO AROUND 45 KNOTS. WAVES OF 12 TO 16 FEET WILL BE
LIKELY. THE GALE CONDITIONS WILL CONTINUE INTO MONDAY NIGHT.

WITH WAVES OF THIS HEIGHT SOME BEACH EROSION CAN BE EXPECTED AS
WELL AS SOME MINOR WATER OVERFLOW INTO LOW LYING AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AS A POTENTIAL SQUALL
LINE SWEEPS THROUGH THE AREA.

DUKE MJS

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 4:12 AM EDTGale WarningGRR11 hr
Sep 27, 4:12 AM EDTSmall Craft AdvisoryGRR18 hr
Sep 27, 3:00 PM EDTHigh Wind WarningGRRAllegan, Mason, Muskegon, Oceana, Ottawa, Van Buren31 hr
Sep 27, 3:00 PM EDTWind AdvisoryGRRBarry, Calhoun, Clare, Clinton, Eaton, Gratiot and 11 more31 hr

Nearby

Storm Warnings in Michigan, 2009Every storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.